What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 10, 1:03 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 10, 1:03 PM EST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Miami FL
203 PM EDT Tue Apr 10 2018
.AVIATION...
South southeast winds will remain around 11-13 KT along the
immediate east coast metro over the next few hours, affecting
most of the east coast TAF sites. VCTS conds appear likely to
keep developing over TAF sites from KMIA to KPBI. Some of the
storms could produce brief gusty winds and lower vis below 3sm
with heavy rainfall at times. Winds will weaken and veer
southwesterly overnight, veering northwest, then northerly by
early tomorrow. The chance for showers will continue through the
night for mainly the east coast TAF sites.
&&
.PREV DISCUSSION... /issued 1225 PM EDT Tue Apr 10 2018/
UPDATE...
Water vapor imagery loop shows a robust line of convection
stretching from the eastern Gulf of Mexico and across the central
Florida peninsula. The line was slowly sagging southward. The 12Z
MFL sounding indicated veering winds with height...southerly at
the surface and westerly above 850 mb. This flow pattern continues
to usher in low level moisture, with satellite derived PWAT
already up to 1.5" over nearly the whole CWA. Similar to the past
several days, short range models show convergence along the far
east coast of Palm Beach and Broward counties. This is where
models prog convection to fire later this afternoon. Increased
instability from the southward pressing front, along with this
coastal breeze convergence, will lead to the possibility of
strong, or even some severe storms in Palm Beach County this
afternoon and into this evening. Isolated episodes of 1 inch hail,
wind gusts up to 60 mph, and heavy rain could accompany these
storms. In the update, focused coverage of PoPs along the east
coast and increased into the likely category over eastern portions
of West Palm Beach County. Otherwise, all else looked on track.
PREV DISCUSSION... /issued 914 AM EDT Tue Apr 10 2018/
DISCUSSION...
A frontal boundary lingers over northern portions of the state this
morning with convection over north and central Florida.
Southwesterly flow will continue today, which will act to once again
keep the east coast sea breeze pinned closer to the coast. This
should allow today's convection to develop later in the day with
showers and thunderstorms focused over eastern portions of the
peninsula. The Storm Prediction Center has the northeastern portions
of the forecast area (mainly Lake Okeechobee and Palm Beach County)
within the marginal risk of severe weather for today. Gusty winds,
heavy rain, lightning, and hail cannot be ruled out with the
stronger storms today.
A mid-level trough will dig into the state by Wednesday, allowing
the front to begin progressing back south and east across the
peninsula of Florida. Cannot rule out showers and potentially a
thunderstorm with the frontal passage, but convection should be
trending downward as the front weakens while crossing the area
Wednesday.
Behind the front, relatively drier conditions will push over the
region on Thursday. Atlantic surface high pressure will once again
build into the region from just east of the Atlantic seaboard of the
United States. This drier pattern will persist into the weekend
before the next frontal system pushes across the country. The next
front will move into the region on Sunday with a passage through
South Florida late Sunday into early Monday. There is some
divergence in the solutions presented by guidance with a more
progressive GFS showing an earlier frontal passage while the slower
ECMWF keeps the front lingering into early next week to close out
the extended forecast period. This front does look to pack a better
punch with showers and thunderstorms possible.
MARINE...
Conditions over the waters, particularly in the Atlantic, may begin
to deteriorate later today into tonight as the front passes through.
Behind the front, winds will increase to advisory criteria over the
Atlantic waters. Conditions will improve late in the week before the
next front comes through during the weekend with increasing winds
and seas.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 70 79 69 81 / 50 50 20 10
Fort Lauderdale 72 81 71 82 / 20 50 20 10
Miami 72 83 70 83 / 20 40 20 10
Naples 70 83 64 85 / 40 30 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 5 AM Wednesday to 2 AM EDT Friday for
AMZ630-650-651-670-671.
GM...None.
&&
UPDATE...27/JT
DISCUSSION...02/RAG
MARINE...02/RAG
AVIATION...27/JTHazardous weather outlook, Apr 10, 10:12 AM EST, 4 hours 3 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1112 AM EDT Tue Apr 10 2018
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
110315-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1112 AM EDT Tue Apr 10 2018
...MARGINAL RISK OF SEVERE THUNDERSTORMS PALM BEACH COUNTY...
...MODERATE RISK OF RIP CURRENTS PALM BEACH COUNTY BEACHES...
This hazardous weather outlook is for South Florida.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Rip currents: There is a moderate risk of rip currents on Palm
Beach County beaches.
Thunderstorms: Scattered thunderstorms are possible this afternoon,
especially over Palm Beach County. Frequent cloud to ground lightning
is the primary threat, but some thunderstorms may become strong and
produce gusty winds and perhaps small hail. There is a marginal risk
of severe thunderstorms over Palm Beach County.
Waterspouts: Waterspouts are possible in thunderstorms on Lake
Okeechobee and Atlantic waters off Palm Beach County.
Wind: Isolated strong thunderstorms are possible this afternoon over
northeast portions of South Florida, with wind gusts in excess of 50
mph. There is a marginal risk of severe thunderstorms over Palm
Beach County, where some thunderstorms could produce damaging 60 mph
wind gusts.
Hail: The strongest thunderstorms this afternoon over northern
portions of South Florida could produce hail. There is a marginal
risk of severe thunderstorms over Palm Beach County, where some
thunderstorms could produce hail up to the size of quarters.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
There is a chance of thunderstorms over eastern sections of South
Florida Wednesday, mainly early in the day. Cloud to ground lightning
is the primary threat. Additional thunderstorms are possible this
weekend and Monday.
Hazardous marine conditions due to gusty northerly winds are possible
on Atlantic waters Wednesday, and a Small Craft Advisory may be
necessary. Additional hazardous conditions are possible late Saturday
through Monday. An enhanced risk of rip currents may exist on
Atlantic beaches for the rest of the week.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and hail to the National
Weather Service forecast office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Apr 10, 12:40 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Miami FL
140 PM EDT TUE APR 10 2018
FLZ063-066-101830-
Hendry FL-Glades FL-
140 PM EDT TUE APR 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR GLADES COUNTY UNTIL 230 PM EDT...
* At 136 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Basinger to 10 miles north of Muse. Movement was east at 30 mph.
Observations from Lake Placid reported winds around 50 mph with
this line of thunderstorms.
* Winds in excess of 45 mph and funnel clouds will be possible with
these storms.
* Locations impacted include...
Moore Haven, Lakeport, Buckhead Ridge, Palmdale, Brighton Seminole
Reservation, Ortona, Muse, Indian Prairie Canal Mouth and Lake
Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2719 8091 2717 8090 2717 8088 2714 8087
2715 8086 2698 8093 2695 8100 2689 8100
2688 8096 2678 8100 2677 8155 2703 8156
2703 8127 2712 8127 2712 8117 2721 8117
2721 8094
TIME...MOT...LOC 1736Z 266DEG 28KT 2743 8104 2698 8155
ARSpecial weather statement, Apr 10, 1:24 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Miami FL
224 PM EDT TUE APR 10 2018
FLZ063-066-101930-
Hendry FL-Glades FL-
224 PM EDT TUE APR 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR GLADES COUNTY UNTIL 330 PM EDT...
* At 224 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Buckhead Ridge to near Muse. Movement was east at 15 mph.
* Small hail and winds in excess of 45 mph will be possible with
these storms.
* Locations impacted include...
Moore Haven, Lakeport, Buckhead Ridge, Palmdale, Brighton Seminole
Reservation, Ortona, Muse, Lake Hicpochee and Okee Tantie
Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2719 8091 2717 8090 2717 8088 2714 8087
2716 8086 2715 8085 2699 8103 2678 8100
2677 8155 2703 8156 2703 8127 2712 8127
2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 1824Z 271DEG 14KT 2719 8090 2690 8154
ARSpecial weather statement, Apr 10, 1:25 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Miami FL
225 PM EDT TUE APR 10 2018
FLZ068-072-168-172-101915-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Metro Palm Beach County FL-
225 PM EDT TUE APR 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROWARD COUNTY UNTIL
315 PM EDT...
* At 225 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Hillsboro
Beach to Palm Aire. Movement was east at 15 mph.
* Small hail and wind gusts up to 50 mph will be possible with these
storms.
* Locations impacted include...
Fort Lauderdale, Pompano Beach, Boca Raton, Deerfield Beach,
Margate, Lighthouse Point, Lauderdale-By-The-Sea, Coconut Creek,
Oakland Park, North Lauderdale, Hillsboro Beach, Sea Ranch Lakes,
Palm Aire, Broadview-Pompano Park, Boca Del Mar, North Pompano
Beach, Terra Mar, Pompano Beach Airport and North Andrews Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2638 7995 2618 8004 2621 8024 2637 8010
TIME...MOT...LOC 1825Z 289DEG 11KT 2630 8008 2623 8018
ALM
Special weather statement, Apr 10, 1:53 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Miami FL
253 PM EDT TUE APR 10 2018
FLZ071-072-172-101945-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
253 PM EDT TUE APR 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BROWARD COUNTY UNTIL 345
PM EDT...
* At 253 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Sawgrass Mills Mall, or near
Davie, moving northeast at 10 mph.
* Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
* Locations impacted include...
Fort Lauderdale, Hollywood, Coral Springs, Pompano Beach, Davie,
Plantation, Sunrise, Tamarac, Margate, Lauderhill, Weston, Coconut
Creek, Oakland Park, North Lauderdale, Lauderdale Lakes, Dania
Beach, Cooper City, Wilton Manors, Lazy Lake and Broadview-Pompano
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2604 8040 2620 8043 2630 8020 2605 8009
TIME...MOT...LOC 1853Z 237DEG 8KT 2613 8034
ALM
Special weather statement, Apr 10, 2:04 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Miami FL
304 PM EDT TUE APR 10 2018
FLZ067-068-168-102000-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
304 PM EDT TUE APR 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 400 PM EDT...
* At 302 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 11 miles northwest of Lion Country
Safari Park, or 11 miles south of Indiantown, moving east at 60
mph. Additional cells are propagating southeastward towards the
West Palm Beach metro areas.
* Small hail and wind gusts of 50 to 55 mph will be possible with
this storm.
* Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Lake
Worth, Riviera Beach, Belle Glade, Palm Beach, Tequesta, Juno
Beach, Greenacres, Royal Palm Beach, Palm Springs, North Palm
Beach, Lake Park, Haverhill, Cloud Lake, Palm Beach International
Airport, Port Of Palm Beach and Golden Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2664 8003 2663 8066 2684 8058 2696 8059
2696 8008 2690 8004
TIME...MOT...LOC 1902Z 258DEG 51KT 2686 8043
AR